The Optimum Quantity of Money in a Stochastic Economy: A Comment
Nivedita Mukherji
International Economic Review, 1992, vol. 33, issue 2, 487-89
Abstract:
In a 1989 paper, B. Taub showed, contrary to T. Bewley's conjecture, that when income is subject to an aggregate shock, inflation may be the optimal policy. This paper shows that the inflation result is due to an algebraic mistake in the calculation of the first-order condition. When income is subject to an aggregate shock, deflation is always the optimal policy if the driving process has an AR(1) representation. Moreover, for a stationary AR(1) process, the rate of deflation exceeds the rate of time preference, as Bewley conjectured. Copyright 1992 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.
Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://links.jstor.org/sici?sici=0020-6598%2819920 ... O%3B2-V&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ier:iecrev:v:33:y:1992:i:2:p:487-89
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0020-6598
Access Statistics for this article
International Economic Review is currently edited by Harold L. Cole
More articles in International Economic Review from Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297. Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and ().